Mystery Solved

Well, I finally figured out what else was causing my vertigo: my high blood pressure medication (metoprolol tartrate).  I never considered the medicine as a possible cause because when I first had the vertigo, I was not taking any medication.  And when I stopped eating soy, I was still taking the medication and I was fine.  However, I was only taking one pill a day.  When my dosage increased slowly to two pills a day, I began to have severe vertigo problems again.  I began looking for additional foods that might be causing the vertigo instead of blaming the medicine.

It doesn’t seem much of a leap to realize it was the medication, but I was sure it was a food allergy.  I got to the point where I was only eating about five different gluten-free/soy-free foods (cereal, almond milk, meats, bread, potatoes) and still having vertigo problems. Finally I looked online at the side effects of the metoprolol tartrate and discovered that about 10% of people who take the drug have vertigo.  Eureka!  Duh.

So I worked with my doctor to get me off the medication, and now I don’t have the bad vertigo problems, but I now I have to lose 20 pounds and increase my exercise level to drop my blood pressure.  Well, I wanted to (needed to) do that anyway.  Now I have a real reason to do it.

An observant reader will note that in the last paragraph I said “. . . I don’t have the bad vertigo problems . . .”, not that all the dizziness/vertigo is gone.  Yup, I still have some minor dizziness and every once in awhile a day with more moderate dizziness.  Is it from some food (eggs?).  Is it from the prilosec that I have to take (my only other meds)?  I don’t know, but I hope to find out . . .

BTW, my military thriller novel, FIELD PIECE (see the left sidebar), will be a Kindle FREE DOWNLOAD on Amazon.com on Black Friday and Saturday (11/29 & 11/30). Pick it up for nothing, nada, and give it a good review on Amazon if you like it.  (If you don’t like it, it’s OK if you don’t review it.)

 

Be Sociable, Share!

Posted under Causes, Symptoms

This post was written by Dan Ferry on November 27, 2013

Leave a Comment

Name (required)

Email (required)

Website

Comments

More Blog Post

Previous Post: